Alert archive / California / Winter Storm Warnings in 2006

Winter Storm Warning 2, NWS Las Vegas, NV

February 26, 2006

NWS Las Vegas, NV issued this winter storm warning at Feb 26, 2006, 2:05 PM PST. It took effect at Feb 27, 2006, 10:00 AM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2006, 2:05 PM PST (22:05 UTC)
In effect from
Feb 27, 2006, 10:00 AM PST
Expired
Feb 28, 2006, 10:00 AM PST
In force
24 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KVEF 262205
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
205 PM PST SUN FEB 26 2006

CAZ026-270615-
/O.UPG.KVEF.WS.A.0004.060227T2000Z-060228T1800Z/
/O.NEW.KVEF.WS.W.0002.060227T1800Z-060228T1800Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
205 PM PST SUN FEB 26 2006

...WINTER STORM WARNING IN EFFECT FROM 10 AM MONDAY TO 10 AM PST
TUESDAY FOR AREAS ABOVE 8000 FEET...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 10 AM PST
TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

A STRONG PACIFIC STORM WILL BRING HEAVY SNOW TO THE EASTERN SLOPES
OF THE SOUTHERN SIERRA ABOVE 8000 FEET. THE SNOW WILL BEGIN SUNDAY
NIGHT...THEN INCREASE IN INTENSITY DURING THE DAY MONDAY. SNOWFALL
ACCUMULATIONS OF ONE TO TWO FEET CAN BE EXPECTED IN AREAS SUCH AS
ASPENDELL...WITH EVEN GREATER TOTALS NEAR THE CREST...BEFORE THE
SNOW TAPERS OFF TO SHOWERS DURING THE DAY TUESDAY. IN ADDITION TO
THE HEAVY SNOW...STRONG WINDS WITH GUSTS UP TO 60 MPH WILL CAUSE
NEAR ZERO VISIBILITIES IN AREAS OF BLOWING SNOW. 

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT.

$$

MORGAN
7 follow-up statements
000 
WWUS45 KVEF 270559
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
959 PM PST SUN FEB 26 2006

CAZ026-271200-
/O.CON.KVEF.WS.W.0002.060227T1800Z-060228T1800Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
959 PM PST SUN FEB 26 2006

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO
10 AM PST TUESDAY ABOVE 8000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO
10 AM PST TUESDAY ABOVE 8000 FEET. 

A STRONG PACIFIC STORM WILL BRING HEAVY SNOW TO THE EASTERN
SLOPES OF THE SOUTHERN SIERRA ABOVE 8000 FEET MONDAY THROUGH
TUESDAY MORNING. AREAS OF LIGHT SNOW MAY FALL THE REST OF TONIGHT
NEAR THE SIERRA CREST BEFORE INCREASING DURING THE DAY MONDAY.
SNOWFALL ACCUMULATIONS OF ONE TO TWO FEET CAN BE EXPECTED IN AREAS
SUCH AS ASPENDELL...WITH EVEN GREATER TOTALS NEAR THE
CREST...BEFORE THE SNOW TAPERS OFF TO SHOWERS DURING THE DAY
TUESDAY. IN ADDITION TO THE HEAVY SNOW...STRONG WINDS LOOK LIKELY
MONDAY NIGHT AND TUESDAY MORNING WITH GUSTS OVER 60 MPH POSSIBLE.
THESE CONDITIONS WILL CAUSE NEAR ZERO VISIBILITIES IN AREAS OF
BLOWING SNOW...ESPECIALLY IN THE HIGH MOUNTAIN PASSES.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING
SNOW WHICH WILL MAKE TRAVEL HAZARDOUS IN THE EAST SLOPES OF SOUTHERN
SIERRA ABOVE 8000 FEET .

$$

JGA
000 
WWUS45 KVEF 271131
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
331 AM PST MON FEB 27 2006

CAZ026-271800-
/O.CON.KVEF.WS.W.0002.060227T1800Z-060228T1800Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
331 AM PST MON FEB 27 2006

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 AM PST TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 AM PST TUESDAY. 

A STRONG PACIFIC STORM WILL BRING HEAVY SNOW TO THE EASTERN
SLOPES OF THE SOUTHERN SIERRA ABOVE 8000 FEET TODAY THROUGH
TUESDAY MORNING. AREAS OF LIGHT SNOW WERE OCCURRING OVER THE
WESTERN SLOPES OF THE SIERRA AND WAS EXPECTED TO BEGIN OVER THE
EASTERN SLOPES LATER THIS MORNING. SNOW INTENSITY WILL INCREASE
DURING THE AFTERNOON WITH SNOWFALL ACCUMULATIONS OF ONE TO TWO
FEET EXPECTED IN AREAS SUCH AS ASPENDELL...WITH EVEN GREATER
TOTALS NEAR THE CREST...BEFORE THE SNOW TAPERS OFF TO SHOWERS
DURING THE DAY TUESDAY. IN ADDITION TO THE HEAVY SNOW...STRONG
WINDS LOOK LIKELY MONDAY NIGHT AND TUESDAY MORNING WITH GUSTS OVER
60 MPH POSSIBLE. THESE CONDITIONS WILL CAUSE NEAR ZERO
VISIBILITIES IN AREAS OF BLOWING SNOW...ESPECIALLY IN THE HIGH
MOUNTAIN PASSES.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING
SNOW WHICH WILL MAKE TRAVEL HAZARDOUS IN THE EAST SLOPES OF
SOUTHERN SIERRA ABOVE 8000 FEET.

$$
000 
WWUS45 KVEF 271750
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
950 AM PST MON FEB 27 2006

CAZ026-280000-
/O.CON.KVEF.WS.W.0002.060227T1800Z-060228T1800Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
950 AM PST MON FEB 27 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY FOR AREAS ABOVE 8000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY.

A STRONG PACIFIC STORM WILL BRING HEAVY SNOW TO THE EASTERN
SLOPES OF THE SOUTHERN SIERRA ABOVE 8000 FEET TODAY THROUGH
TUESDAY MORNING. SPOTTERS IN ASPENDELL REPORTED RAIN THIS
MORNING...WITH TOTALS OVER HALF AN INCH OVERNIGHT...AND ALSO
REPORTED THAT SNOW WAS FALLING ABOUT 1000 FEET ABOVE ASPENDELL.
SNOW LEVELS WILL DROP TO NEAR 8000 FEET DURING THE DAY TODAY AND
PRECIPITATION INTENSITY WILL INCREASE...BRINGING HEAVY SNOW DOWN
INTO ASPENDELL. SNOWFALL ACCUMULATIONS OF ONE TO TWO FEET ARE
EXPECTED IN THE ASPENDELL AREA...WITH EVEN GREATER TOTALS NEAR
THE CREST...BEFORE THE SNOW TAPERS OFF TO SHOWERS DURING THE DAY
TUESDAY. IN ADDITION TO THE HEAVY SNOW...STRONG WINDS LOOK LIKELY
MONDAY NIGHT AND TUESDAY MORNING WITH GUSTS OVER 60 MPH POSSIBLE.
THESE CONDITIONS WILL CAUSE NEAR ZERO VISIBILITIES IN AREAS OF
BLOWING SNOW...ESPECIALLY IN THE HIGH MOUNTAIN PASSES.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING
SNOW WHICH WILL MAKE TRAVEL HAZARDOUS IN THE EAST SLOPES OF
SOUTHERN SIERRA ABOVE 8000 FEET.

$$

MORGAN
000 
WWUS45 KVEF 272225
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
225 PM PST MON FEB 27 2006

CAZ026-280630-
/O.CON.KVEF.WS.W.0002.000000T0000Z-060228T1800Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
225 PM PST MON FEB 27 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY FOR AREAS ABOVE 8000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY.

A STRONG PACIFIC STORM WILL BRING HEAVY SNOW TO THE EASTERN
SLOPES OF THE SOUTHERN SIERRA ABOVE 8000 FEET THROUGH TUESDAY
MORNING. SPOTTERS IN ASPENDELL REPORTED A MIX OF RAIN AND SNOW
THIS AFTERNOON...WITH SNOW BEGINNING TO STICK IN THE GRASS. AS
COLD AIR MOVES IN TONIGHT...SNOW LEVELS WILL DROP TO NEAR 8000
FEET. AT THE SAME TIME...DEEPER MOISTURE WILL INVADE FROM THE
SOUTHWEST...AND PRECIPITATION INTENSITY WILL INCREASE. SNOWFALL
ACCUMULATIONS OF 10 TO 18 INCHES ARE EXPECTED IN THE ASPENDELL
AREA...WITH HIGHER TOTALS NEAR THE CREST...BEFORE THE SNOW TAPERS
OFF TO SHOWERS DURING THE DAY TUESDAY. IN ADDITION TO THE HEAVY
SNOW...STRONG WINDS ARE LIKELY TONIGHT AND TUESDAY MORNING WITH
GUSTS OVER 60 MPH POSSIBLE. THESE CONDITIONS WILL CAUSE NEAR ZERO
VISIBILITIES IN AREAS OF BLOWING SNOW...ESPECIALLY IN THE HIGH
MOUNTAIN PASSES.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING
SNOW WHICH WILL MAKE TRAVEL HAZARDOUS IN THE EAST SLOPES OF
SOUTHERN SIERRA ABOVE 8000 FEET.

$$

NVZ018-019-280630-
/O.NEW.KVEF.WW.Y.0001.060228T0800Z-060228T2000Z/
SHEEP RANGE-SPRING MOUNTAINS-
INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON
225 PM PST MON FEB 27 2006

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM PST TUESDAY FOR AREAS ABOVE 7500 FEET...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON TUESDAY.

A STRONG PACIFIC STORM SYSTEM WILL PUMP MOISTURE INTO THE SPRING
MOUNTAINS AND SHEEP RANGE TONIGHT. PRECIPITATION WILL START LATE
THIS EVENING...WITH SNOW LEVELS INITIALLY AROUND 8500 FEET. THE
PERIOD OF HEAVIEST PRECIPITATION IS EXPECTED BETWEEN MIDNIGHT
TONIGHT AND SUNRISE TUESDAY MORNING. COLDER AIR WILL BE MOVING
INTO THE AREA AT THE SAME TIME...WITH RAIN EXPECTED TO CHANGE TO
SNOW DOWN TO 7500 FEET. FOUR TO SEVEN INCHES OF ACCUMULATION WILL
BE POSSIBLE IN A SHORT TIME...WITH HIGHER AMOUNTS AT THE RESORT
LEVEL...BEFORE THE SNOW TAPERS OFF TO SHOWERS AROUND NOON ON
TUESDAY. IN ADDITION...STRONG SOUTH WINDS WITH GUSTS UP TO 50 MPH
WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND STRONG
WINDS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MORGAN
000 
WWUS45 KVEF 280624
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1024 PM PST MON FEB 27 2006

CAZ026-281230-
/O.CON.KVEF.WS.W.0002.000000T0000Z-060228T1800Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
1024 PM PST MON FEB 27 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...

A FETCH OF SUBTROPICAL MOISTURE ASSOCIATED WITH AN AREA OF LOW
PRESSURE OFF THE CENTRAL CALIFORNIA COAST WILL CONTINUE TO PRODUCE
HEAVY SNOW ACROSS THE EAST SLOPE OF THE SOUTHERN SIERRA TONIGHT.
THE SNOW LEVEL WILL BE NEAR 8000 FEET WITH ACCUMULATIONS OF 10 TO
18 INCHES NEAR 8500 FEET WITH HIGHER AMOUNTS NEAR THE CREST.

AS OF 630 PM PST...ASPENDELL REPORTED 4 INCHES OF NEW SNOW WITH
ABOUT AN INCH ACCUMULATION PER HOUR.

IN ADDITION TO THE HEAVY SNOW...STRONG WINDS ARE LIKELY TONIGHT
AND TUESDAY MORNING WITH GUSTS OVER 60 MPH POSSIBLE. THESE
CONDITIONS WILL CAUSE NEAR ZERO VISIBILITIES IN AREAS OF BLOWING
SNOW... ESPECIALLY IN THE HIGH ELEVATIONS.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING
SNOW WHICH WILL MAKE TRAVEL HAZARDOUS IN THE EAST SLOPES OF
SOUTHERN SIERRA ABOVE 8000 FEET.

$$

NVZ018-019-281230-
/O.CON.KVEF.WW.Y.0001.060228T0800Z-060228T2000Z/
SHEEP RANGE-SPRING MOUNTAINS-
INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON
1024 PM PST MON FEB 27 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST
TUESDAY...

A WARM MOIST SOUTHWEST FLOW HAS BROUGHT BETWEEN A HALF AND THREE
QUARTERS OF AN INCH OF RAIN TO AREAS IN KYLE CANYON SO FAR THIS
EVENING. AS COLDER AIR GRADUALLY WORKS IN AFTER MIDNIGHT THE SNOW
LEVEL WILL LOWER TO NEAR 7500 FEET OR NEAR THE ELEVATION OF THE
TOWN OF MOUNT CHARLESTON. FOUR TO SEVEN INCHES OF ACCUMULATION
WILL BE POSSIBLE...BEFORE THE SNOW TAPERS OFF TO SHOWERS AROUND
NOON ON TUESDAY. IN ADDITION...STRONG SOUTH WINDS WITH GUSTS UP TO
50 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND STRONG
WINDS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$


PIERCE
000 
WWUS45 KVEF 281145
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
345 AM PST TUE FEB 28 2006

CAZ026-281800-
/O.CON.KVEF.WS.W.0002.000000T0000Z-060228T1800Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
345 AM PST TUE FEB 28 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING ABOVE 8000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING ABOVE 8000 FEET. 

A FETCH OF SUBTROPICAL MOISTURE ASSOCIATED WITH AN AREA OF LOW
PRESSURE OFF THE CENTRAL CALIFORNIA COAST WILL CONTINUE TO
PRODUCE HEAVY SNOW ACROSS THE EAST SLOPES OF THE SOUTHERN SIERRA.

IN ADDITION TO THE HEAVY SNOW...STRONG WINDS ARE LIKELY THIS
MORNING WITH GUSTS OVER 60 MPH POSSIBLE. THESE CONDITIONS WILL
CAUSE NEAR ZERO VISIBILITIES IN AREAS OF BLOWING SNOW...
ESPECIALLY IN THE HIGH ELEVATIONS.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING
SNOW WHICH WILL MAKE TRAVEL HAZARDOUS IN THE EAST SLOPES OF
SOUTHERN SIERRA ABOVE 8000 FEET.

$$

NVZ018-019-281800-
/O.CON.KVEF.WW.Y.0001.000000T0000Z-060228T2000Z/
SHEEP RANGE-SPRING MOUNTAINS-
INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON
345 AM PST TUE FEB 28 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST
TODAY ABOVE 7500 FEET...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY.

A WARM MOIST SOUTHWEST FLOW HAS BROUGHT NEARLY 2 INCHES OF RAIN TO
AREAS IN KYLE CANYON SINCE LAST NIGHT. COLDER AIR WILL GRADUALLY WORK
INTO THE AREA LATER THIS MORNING AND LOWER SNOW LEVELS TO 7500
FEET...OR NEAR THE ELEVATION OF THE TOWN OF MOUNT CHARLESTON. FOUR
TO SEVEN INCHES OF ACCUMULATION WILL BE POSSIBLE...BEFORE THE SNOW
TAPERS OFF TO SHOWERS AROUND NOON. IN ADDITION...STRONG SOUTH WINDS
WITH GUSTS UP TO 50 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING
SNOW.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND STRONG
WINDS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KVEF 281753
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
953 AM PST TUE FEB 28 2006

CAZ026-281900-
/O.EXP.KVEF.WS.W.0002.000000T0000Z-060228T1800Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
953 AM PST TUE FEB 28 2006

...WINTER STORM WARNING WILL EXPIRE AT 10 AM PST THIS MORNING 
FOR AREAS ABOVE 8000 FEET...

THE WINTER STORM WARNING WILL EXPIRE AT 10 AM THIS MORNING.

AT 930 AM...SPOTTERS IN ASPENDELL REPORTED THAT 8 TO 10 INCHES OF
SNOW HAD FALLEN SINCE MONDAY AFTERNOON...AND LIGHT SNOW WAS STILL
FALLING. THE THREAT OF HEAVY SNOW HAS ENDED...SO THE WINTER STORM
WARNING WILL BE ALLOWED TO EXPIRE.

$$

NVZ018-019-282000-
/O.CON.KVEF.WW.Y.0001.000000T0000Z-060228T2000Z/
SHEEP RANGE-SPRING MOUNTAINS-
INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON
953 AM PST TUE FEB 28 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST
TODAY FOR AREAS ABOVE 7500 FEET...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON TODAY.

AT 930 AM...THE FIRE STATION AT MOUNT CHARLESTON REPORTED A MIX OF
RAIN AND SLEET...WITH SLUSH ACCUMULATING ON THE GROUND. HIGHER
UP...AT 9200 FEET...THE SKI RESORT REPORTED 6 TO 7 INCHES OF SNOW
ACCUMULATION SO FAR. DOPPLER RADAR INDICATES THAT PRECIPITATION
WILL LAST UNTIL BETWEEN 11 AM AND NOON...SO THE WINTER WEATHER
ADVISORY WILL REMAIN IN EFFECT UNTIL NOON.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND STRONG
WINDS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MORGAN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Feb 26, 3:25 AM PST, 10 hours 40 minutes earlier.

Area forecast discussion, Feb 26, 3:25 AM PST, 10 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
325 AM PST SUN FEB 26 2006

.SYNOPSIS...HIGH PRESSURE WILL WEAKEN TODAY AS A STRONG LOW PRESSURE
OVER THE EASTERN PACIFIC MOVES TOWARD THE CALIFORNIA COAST.
SIGNIFICANT PRECIPITATION IS EXPECTED TO BEGIN IN THE SIERRAS MONDAY
MORNING...SPREAD ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN
MONDAY NIGHT AND TUESDAY...THEN TAPER OFF LATE TUESDAY. SIGNIFICANT
RAIN AND SNOW AMOUNTS ARE LIKELY WITH THIS STORM SYSTEM. THERE WILL
BE A BRIEF LULL BEFORE ANOTHER STORM SYSTEM MOVES IN THURSDAY AND
FRIDAY.
&&

.SHORT TERM...HIGH PRESSURE WILL BEGIN TO SHIFT EAST TODAY AHEAD OF
A STRONG LOW OVER THE EASTERN PACIFIC. TEMPERATURES WILL AGAIN REACH
ABOVE NORMAL READINGS TODAY AS THE SOUTHWEST FLOW BEGINS TO
INCREASE...ALTHOUGH ADDITIONAL CLOUD COVER MAY TEMPER THEM SOMEWHAT.
MODELS REMAIN ON TRACK IN BRINGING THE STRONGEST STORM SYSTEM INTO
THE AREA SO FAR THIS WINTER BEGINNING LATE TONIGHT. PRECIPITATION IS
EXPECTED TO INCREASE OVER THE SIERRA AFTER MIDNIGHT TONIGHT AND
INCREASE IN INTENSITY BY LATE MONDAY MORNING. MOISTURE WITH THIS
SYSTEM IS RATHER DEEP AND WE WILL LIKELY SEE SIGNIFICANT
PRECIPITATION SPILLING OVER ONTO THE EASTERN SIERRA SLOPES MONDAY
AFTERNOON AND NIGHT. WINDS AT RIDGETOP ARE FORECAST TO BE IN THE
50-60 KT RANGE SO THE HIGHER ELEVATIONS WILL LIKELY SEE GUSTY WINDS
FOR MUCH OF THE EVENT. SNOW LEVELS WILL BE RATHER HIGH AS PLENTY OF
SUBTROPICAL WARM AIR IS DRAWN INTO THIS SYSTEM. SNOW LEVELS FOR THE
MAJORITY OF THE EVENT SHOULD REMAIN AROUND 8000 FEET. THESE WILL
BEING TO DROP BY TUESDAY MORNING...BUT MAJORITY OF THE PRECIPITATION
WILL LIKELY BE EAST OF THE AREA BY THEN. SNOWFALL TOTALS ABOVE 8000
FEET COULD RANGE FROM 1 TO 3 FEET OVER THE EASTERN SLOPES AND HAVE
GONE AHEAD AND ISSUED A WINTER STORM WATCH FOR THE COMBINATION OF
THE SNOW AND STRONG WINDS. MOISTURE WILL SPREAD OVER THE REMAINDER
THE CWA DURING THE DAY TUESDAY AND EXIT THE AREA BY LATE TUESDAY
NIGHT. PRECIPITATION TOTALS ARE STILL IN QUESTION...BUT ITS LOOKING
LIKE MOST SOUTHERN NEVADA VALLEYS COULD SEE BETWEEN 0.10 AND 0.25
INCHES. WILL HOLD OFF ON ANY WINTER STATEMENT FOR THE SPRING
MOUNTAINS AS TOTALS ARE STILL IN QUESTION AND SNOW LEVELS WILL
REMAIN RATHER HIGH. ALSO LOOKING FOR BREEZY CONDITIONS OVER MOST
AREAS MONDAY NIGHT AND TUESDAY. THIS WILL KEEP LOW TEMPERATURES ON
TUESDAY MORNING RATHER WARM AND LIKELY TO SET DAILY HIGH MINIMUM
RECORDS OVER MANY AREAS...WITH THE POTENTIAL OF SETTING A FEBRUARY
RECORD IN LAS VEGAS. THIS SYSTEM WILL EXIT THE REGION BY EARLY
WEDNESDAY WITH MOST LOCATIONS SEEING DRY CONDITION.
&&

.LONG TERM...NO BIG CHANGES IN THE WEDNESDAY THROUGH SATURDAY TIME
FRAME AS MODELS REMAIN FAIRLY CONSISTENT AND ARE IN DECENT AGREEMENT
WITH THIS PROGRESSIVE PATTERN. DRY WEST TO SOUTHWEST FLOW OVER THE
FORECAST AREA WEDNESDAY AND WEDNESDAY NIGHT BETWEEN STORM SYSTEMS.
THE NEXT STORM TO AFFECT THE REGION SETS UP OFF THE OREGON COAST ON
THURSDAY WITH MOISTURE ADVECTING INTO THE SIERRA AND POSSIBLY AS FAR
AS ESMERALDA COUNTY. MOST OF THE FORECAST AREA WILL REMAIN DRY WITH
THE LOW SO FAR TO THE NORTHWEST. THE LOW MOVES GRADUALLY INLAND
THURSDAY AND THURSDAY NIGHT AND HAS THE POTENTIAL TO BE A GIVE THE
REGION ANOTHER GOOD SHOT OF PRECIPITATION. FOR NOW KEPT HIGH CHANCE
POPS ACROSS THE NORTHERN HALF OF THE FORECAST AREA TAPERING TO
SLIGHT CHANCE FOR THE LAS VEGAS VALLEY AND DRY FARTHER SOUTH.
GLANCING AT THE 06Z RUNS...WE MAY BE LOOKING AT ENERGY AND MOISTURE
WORKING A BIT FARTHER SOUTH AND LATER SHIFTS MAY HAVE TO INCLUDE A
CHANCE OF SHOWERS FOR ALL ZONES. AT THIS TIME SNOW LEVELS LOOK LIKE
THEY WILL BE MUCH LOWER THAN THE STORM AFFECTING THE AREA EARLIER IN
THE WEEK. TROUGH AXIS STILL DRAGGING THROUGH NEVADA FRIDAY NIGHT AND
SHOWERS WILL LINGER OVER THE NORTHERN ZONES FRIDAY NIGHT AND
POSSIBLY STILL IN LINCOLN COUNTY ON SATURDAY WHILE THE REMAINDER OF
THE AREA DRIES OUT IN NORTHWEST FLOW.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG...KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...WINTER STORM WATCH FOR ELEVATIONS ABOVE 8000 FEET ZONE 26 FROM
NOON MONDAY UNTIL TUESDAY MORNING.
&&

GORELOW/HARRISON

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Feb 26, 6:41 AM PST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
641 AM PST SUN FEB 26 2006

CAZ026-271445-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
641 AM PST SUN FEB 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING.

A LOW PRESSURE SYSTEM MOVING THROUGH THE AREA WILL BRING ABUNDANT
MOISTURE TO THE AREA FROM MONDAY AFTERNOON INTO TUESDAY. HEAVY
SNOW IS EXPECTED IN THE SIERRA ABOVE 8000 FEET DURING THIS TIME
WITH RAIN LIKELY IN THE VALLEY. IN ADDITION STRONG SOUTHWEST WINDS
WILL ACCOMPANY THE SNOW AT HIGH ELEVATIONS CREATING HAZARDOUS
WINTER WEATHER CONDITIONS. IMPROVED CONDITIONS ARE EXPECTED
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH ANOTHER STORM SYSTEM
BRINGING A CHANCE OF RAIN AND SNOW FROM THURSDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER IN
ACCORDANCE WITH STANDARD PROCEDURES.

AZZ001>003-036-CAZ027>029-NVZ014>022-271445-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
SAN BERNARDINO COUNTY DESERTS-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
641 AM PST SUN FEB 26 2006 /741 AM MST SUN FEB 26 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

.SPOTTER INFORMATION STATEMENT...

A LOW PRESSURE SYSTEM WILL BRING A CHANCE OF RAIN AND SNOW MONDAY
IN ESMERALDA AND NYE COUNTIES WITH RAIN AND SNOW SPREADING ACROSS
THE REST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA MONDAY NIGHT
THROUGH TUESDAY NIGHT. SNOW LEVELS WILL BE QUITE HIGH BUT THERE IS
POTENTIAL FOR SOME HEAVY SNOW ABOVE 8000 FEET TUESDAY IN THE
SPRING MOUNTAINS. PRECIPITATION CHANCES WILL DECREASE TUESADY
NIGHT AS THE LOW WEAKENS AND MOVES EAST WHILE DRY SOUTHWEST FLOW
IS EXPECTED WEDNESDAY AND THURSDAY. ANOTHER LOW PRESSURE SYSTEM
WILL BRING A CHANCE OF RAIN AND SNOW FROM THURSDAY NIGHT INTO
SATURDAY.

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER IN
ACCORDANCE WITH STANDARD PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 3:55 AM PSTWinter Storm WatchVEF10 hr

Nearby

Winter Storm Warnings in California, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.